Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 5, 2005, 4:41 PM MDT for Duchesne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 5, 2005, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 210 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 052246 FFWSLC UTC013-060145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 PM MDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL DUCHESNE COUNTY IN UTAH * UNTIL 745 PM MDT * AT 436 PM MDT...A DUCHESNE STORM SPOTTER REPORTED A DEBRIS FLOW ACROSS SR 191 APPROXIMATELY 15 MILES SOUTH OF DUCHENSE. THIS ROADWAY CONNECTS THE PRICE HELPER AREA TO DUCHESNE. INTENSE RAINFALL OVER THE RED ROOSTER FLATS IN INDIAN CANYON SOUTH OF DUCHESNE HAS PRODUCED A DEBRIS FLOW ONTO SR 191. THIS DEBRIS FLOW IS BLOCKING TRAFFIC IN BOTH DIRECTIONS AND WILL REQUIRE CREWS APPROXIMATELY 3 HOURS TO REMOVE. PLEASE CONSIDER ALTERNATE ROUTES IF TRAVELING FROM PRICE TO DUCHESNE ALONG THIS ROADWAY. LAT...LON 4008 11053 3998 11068 3990 11067 4004 11050 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 060051 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 PM MDT FRI AUG 5 2005 UTC013-060145- DUCHESNE UT- 650 PM MDT FRI AUG 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTH CENTRAL DUCHESNE COUNTY... AT 647 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STATE ROUTE 191 15 MILES SOUTH OF DUCHESNE REMAINED CLOSED DUE TO A DEBRIS FLOW RESULTING FROM EARLIER FLASH FLOODING. THIS ROADWAY CONNECTS THE PRICE HELPER AREA TO DUCHESNE...AND IS EXPECTED TO REMAIN CLOSED THROUGH AT LEAST 715 PM. PLEASE CONSIDER ALTERNATE ROUTES IF TRAVELING FROM PRICE TO DUCHESNE ALONG THIS ROADWAY. LAT...LON 4008 11053 3998 11068 3990 11067 4004 11050 $$
000 WGUS75 KSLC 060147 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 745 PM MDT FRI AUG 5 2005 UTC013-060154- DUCHESNE UT- 745 PM MDT FRI AUG 5 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL DUCHESNE COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THREAT OF FLASH FLOODING ACROSS THE WARNED AREA HAS ENDED...THUS THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR SOUTH CENTRAL DUCHESNE COUNTY HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4008 11053 3998 11068 3990 11067 4004 11050 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:00 PM MDT, 41 minutes earlier.
Area forecast discussion, Aug 5, 4:00 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT FRI AUG 5 2005 .SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER NEVADA WILL SHIFT EAST INTO UTAH BY SUNDAY. MOISTURE WILL REMAIN ACROSS EASTERN AND SOUTHERN UTAH THIS WEEKEND...THEN INCREASE AGAIN ACROSS THE ENTIRE STATE NEXT WEEK. && .DISCUSSION...UPPER HIGH CENTERED OVER NV WILL SLOWLY WORK EAST INTO UTAH TOWARD THE END OF THE WEEKEND. PLENTY OF MOISTURE EMBEDDED WITHIN THE RIDGE WILL ALLOW FOR AMPLE CLOUD DEVELOPMENT...BUT SOMEWHAT LIMITED CONVECTIVE PRECIP OUTSIDE OF THE MOUNTAINS DUE TO THE CLOSE PROXIMITY OF THE HIGH CENTER. STRONG CONVECTION HAS DEVELOPED LATE THIS AFTERNOON ACROSS THE CNTRL/SRN MOUNTAINS. SUSPECT THE NAM MODEL HAS A GOOD HANDLE ON THIS WITH THE NEAR 700MB THERMAL BOUNDARY ALONG THE MOUNTAINS AND MID- LEVEL COLD ADVECTION HITTING ITS PEAK THIS AFTERNOON/EVENING. SOME HEAVY PRECIP DEVELOPING OVER THE FAR SW MOUNTAINS COULD RESULT IN LOCALIZED FLASH FLOODING INTO EARLY THIS EVENING. DIURNAL MOUNTAIN CONVECTION A PRETTY GOOD BET FOR THE NEXT SEVERAL DAYS. SUBSTANTIAL MOISTURE SHOULD RETURN THROUGH NV/WRN UT TOWARD THE MIDDLE OF NEXT WEEK AS THE HIGH CENTER DRIFTS EAST INTO COLORADO. THE THREAT OF HEAVY RAINS SHOULD INCREASE EACH DAY FROM WEDNESDAY ON. TEMPS WILL BE ON THE WARM SIDE THIS WEEKEND...THEN TREND DOWNWARD AS CLOUDS AND THE THREAT OF PRECIP INCREASES DURING THE WEEK. .FIRE WEATHER...EVENING THUNDERSTORMS WILL GENERATE SOME HIGHER ELEVATION WETTING RAINS OVER EXTREME SRN/ERN UT THIS EVENING. DRIER AIR ACROSS NORTHERN AND WESTERN UT WILL ALLOW MIN RH VALUES TO FALL BELOW 15 PERCENT. WINDS ARE EXPECTED TO REMAIN LIGHT AND DIURNAL DRIVEN. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER/BRENCHLEY
Hazardous weather outlook, Aug 5, 6:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI AUG 5 2005 UTZ013-016>021-061300- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 600 AM MDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF SOUTHERN UTAH TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS PORTIONS OF SOUTHERN UTAH THROUGH THE WEEKEND. THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE TUESDAY THROUGH THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UTZ001>012-014-015-WYZ021-061300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 600 AM MDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE... TODAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...MAINLY OVER THE UINTA MOUNTAINS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND SOUTH OF INTERSTATE 80. THUNDERSTORM COVERAGE SHOULD INCREASE BEGINNING MONDAY AND CONTINUE THROUGH NEXT WEEK.
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.